Here's one for the books. My daughter has had a allergic reaction to an oral antihistamine she took for what appeared to be hives just below the right side of her derriere. This little bout of hives were taking their time going away and so she thought by taking the antihistamine it would help the process. In the past, she has had hives that appeared to relate to her taking Tylenol or Advil but because she had such a bad headache about 7 days ago, she decided to risk it and take an Advil knowing that she might have a slight reaction but because her headache was so bad, she was willing to risk it. That's when she noticed the little patch of hives below her derriere. She didn't take the antihistamine for a few days to see if the hives would go away on their own. When they didn't, that is when she decided to try the antihistamine before going to bed. When she woke up the next morning, her arms, hands, legs, back were covered with hives. Here she thought she had done the right thing by taking an antihistamine and it had the exact reverse effect. We have no idea what started this whole process and now treating it is a conundrum. She is presently waiting to get an appointment from an allergist but by the time that happens, the hives should be gone. She is trying benadryl cream (topical) and that seems to be working to some extent on the spots on her arms. With any luck, it will help the rest go away too. What is causing this problem besides the possibility of the Advil or Tylenol and what can she take for headaches instead? She has always had very sensitive skin and I do remember when she was a child that I had to switch detergents because it gave her a rash. I used to use Tide but had to switch to Sunlight because of the rash and she never had a problem after that except when she took a bath with Body Shop Raspberry Bubble bath. That make her skin peel. We kind of forgot about those experiences until this came along because that was when she was a little child and now she is a 26. I would love for some input on this matter as it has become a huge annoyance to her. For the past couple of years she has had hives off and on and not always related to Tylenol or Advil. Could it be a combination of headache remedies and food or heat and cold? We are stumped.
Yeah, a similar thing happened to me yesterday. For some reason I was having sneezing fits pretty bad yesterday, so I took 50mg or Diphenhydramine Hydrochloride, which is a generic antihistamine. The sneezing stopped, I got drowsy (this always happens when I take antihistamine), and within 30 minutes I was beginning to break out in hives.
I usually only take 25mg to combat allergies, but I just wasn't in a conciliatory mood yesterday, so I took 50mg. Looks like my body reacted by doing the opposite of what the medicine was trying to get it to.
Hives usually fade after a few days, I'm just going to sit tight and let my body readjust.
I know this is late but I was wondering how she was doing as I had a reaction to anti histimines, Hydroxyzine,a week in to taking it, I had a lot of stomach pain almost akin to a gall bladder attack and I have chronic Hives which is what it was prescribed for. I am now doing my own research on the Internet and finding Natural Remedys to help myself as truly noone where I live knows much about Allergies or anything else unless its to do with Botox!!
I have a son that is allergic to antihistamines. It began with dimetab when he was an infant which resulted in an all over rash...Was told it was a reaction to either the dimetab or his innoculation of mmr. As years went by every year he would have a cold and we would give him an antihistimine and it took years for the doctors to discover it was the antihistamines. As he got older the results were much worse. Different areas of his body would be bright red (appearing sun burned) his joints would swell and be bright red and then everywhere there was the sunburned appearance, the skin would peel. He would be down for weeks. We had no insurance but continued to take him to the family dr. who would try to figure it out. Finally, thinking he would be crippled because of the swelling of his joints, knees especially, we had help from Shriners. They were the ones that discovered the antihistimine allergy. Ever since, no problems, except when he gets a cold or sinus, he has to wait it out......
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.